Alert archive / Arizona / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 37, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 22, 2010, 4:17 PM MST for Pima County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2010, 4:17 PM MST (23:17 UTC)
- Expired
- Jul 22, 2010, 4:45 PM MST
- In force
- 28 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:30 PM MST, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 22, 2:30 PM MST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST THU JUL 22 2010 .SYNOPSIS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING WITH HEAVY RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE AREA THROUGH 9 PM THIS EVENING. THEREAFTER...PLENTY OF MOISTURE WILL RESULT IN A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO NEXT WEEK. && .DISCUSSION...THUNDERSTORMS WITH HEAVY RAINS INCREASING IN COVERAGE AS THE AFTERNOON AND EVENING PROGRESSES. STORMS SHOWING A TENDENCY TO BACK BUILD...WITH A FEW SPOTS LIKELY TO RECEIVE EXTREME RAINFALL AMOUNTS. SKIES HAVE CLEARED OVER COCHISE COUNTY...WITH THE STRONGEST STORM ACTIVITY EXTENDING FROM SAFFORD SOUTHWEST THROUGH THE CATALINA MOUNTAINS THEN TO SASABE. MCV VORT CENTER SHOWS UP NICELY ON VISIBLE IMAGERY AND RADAR JUST EAST OF NOGALES AND WILL CONTINUE DRIFTING NORTH INTO EASTERN PIMA COUNTY THROUGH THE OVERNIGHT. SREF SHOWS HIGHEST RAINFALL AMOUNTS AND FLASH FLOOD POTENTIAL FROM NOGALES NORTH THROUGH TUCSON THROUGH THE EVENING NEAR THE MCV VORT CENTER. HEAVY STORMS WILL REMAIN SCATTERED THROUGH THE LATE AFTERNOON...BUT FILL IN TOWARDS THE VORT CENTER AS THE EVENING PROGRESSES. EXTREMELY MOIST ATMOSPHERE IS CURRENTLY IN PLACE OVER ALL OF SOUTHEAST ARIZONA. PWAT VALUES ARE BETWEEN 1.75-2.00 INCHES AREAWIDE. PLENTY OF LEFT OVER DEBRIS CLOUDINESS THIS MORNING OVER THE SOUTHERN HALF OF ARIZONA...INCLUDING SHOWERS AND A FEW THUNDERSTORMS FROM CASA GRANDE-SELLS AND WESTWARD. UPPED MORNING POPS FOR CENTRAL AND WESTERN PIMA COUNTY INTO LIKELY CATEGORY TO COVER THIS ACTIVITY. SOME BREAKS BEGINNING TO SHOW UP OVER GRAHAM AND EASTERN PIMA COUNTY. UPPER LEVEL TROUGH IS CURRENTLY LOCATED JUST NORTH OF THE BAJA SPUR AND TROUGH SHOWS GOOD DEPTH FROM 200-500 MB. LEFT OVER MCV WAS LOCATED OVER EXTREME NORTHERN SONORA NEAR CANANEA. ANOTHER MCV WAS LOCATED OVER THE WHITE MOUNTAINS...WITH SUBSIDENCE TO THE SOUTH PROVIDING BREAKS IN THE CLOUD COVER OVER GRAHAM COUNTY. AS THE DAY PROGRESSES BAJA SPUR TROUGH WILL LIFT NORTHEAST INTO SOUTHWEST ARIZONA IN A NEGATIVELY TILTED FASHION. THIS WILL LIFT THE CANANEA MCV NORTH INTO SANTA CRUZ COUNTY DURING THE DAY...WHILE PLACING MUCH OF SOUTHEAST ARIZONA IN A FAVORABLE AREA FOR UPWARD MOTION. LEFT OVER CLOUDINESS WILL BE A HINDRANCE...AS SURFACE HEATING WILL BE LACKING IN MANY AREAS...HOWEVER STRONG DYNAMICS AND EXTREME MOISTURE SHOULD BE ABLE TO OVERCOME THE LESS THAN OPTIMAL HEATING. EXPECT SLOW MOVING HEAVY RAINFALL PRODUCING THUNDERSTORMS TO DEVELOP OVER MUCH OF THE AREA THIS AFTERNOON AND WILL ISSUE A FLASH FLOOD WATCH FROM 11 AM THROUGH 9 PM THIS EVENING TO ADDRESS THE THREAT. THE WATCH WILL INCLUDE EASTERN AND CENTRAL PIMA...PINAL...SANTA CRUZ...GRAHAM AND COCHISE COUNTIES. WILL UP AFTERNOON AND EVENING POPS INTO THE LIKELY CATEGORY FOR LOCATIONS WITHIN THE FLASH FLOOD WATCH. TROUGH WILL LIFT NORTHEAST INTO NEW MEXICO FRIDAY....EXPECT AN AREA OF SUBSIDENCE BEHIND THIS TROUGH. THIS SHOULD SUPPRESS CONVECTIVE COVERAGE AND WE ANTICIPATE MORE OF A DOWN DAY FOR FRIDAY. ANOTHER TROUGH WILL APPROACH THE AREA ON SATURDAY WHICH WILL LIKELY LEAD TO AN UPTURN IN ACTIVITY. && .AVIATION...SCT TSRA/SHRA TO OCCUR ACROSS SE AZ INTO FRI MORNING. CLOUD DECKS MOSTLY 10-15K FT AGL THRU THIS PERIOD...ALTHOUGH BASES AROUND 3-6K FT AGL WITH REDUCED VISIBILITIES VICINITY STRONGER TSTMS. SURFACE WIND GENERALLY LESS THAN 10 KTS INTO FRIDAY MORNING. HOWEVER WIND GUSTS APPROACHING 45-50 KTS VICINITY STRONGEST TSTMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR SOUTHEAST PINAL COUNTY...TOHONO OODHAM NATION...COCHISE COUNTY...SANTA CRUZ COUNTY...TUCSON METRO/MARANA/GREEN VALLEY AND UPPER GILA RIVER VALLEY FROM 11 AM TO 9 PM. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 22, 10:24 AM MST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1024 AM MST THU JUL 22 2010 AZZ029-030-032>035-231730- SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1024 AM MST THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXTREMELY MOIST ATMOSPHERE IS CURRENTLY IN PLACE OVER ALL OF SOUTHEAST ARIZONA. EXPECT SLOW MOVING HEAVY RAINFALL PRODUCING THUNDERSTORMS TO DEVELOP OVER MUCH OF THE AREA THIS AFTERNOON. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 AM THROUGH 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT LESS THUNDERSTORM COVERAGE FRIDAY...BUT ANY STORM THAT DOES DEVELOP COULD PRODUCE HEAVY RAIN. DISTURBANCE ON SATURDAY WILL LEAD TO AN UPTURN IN ACTIVITY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-231730- WESTERN PIMA COUNTY- 1024 AM MST THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT EXTREMELY MOIST ATMOSPHERE IS CURRENTLY IN PLACE OVER ALL OF SOUTHEAST ARIZONA. EXPECT SLOW MOVING HEAVY RAINFALL PRODUCING THUNDERSTORMS TO DEVELOP OVER MUCH OF THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT LESS THUNDERSTORM COVERAGE FRIDAY...BUT ANY STORM THAT DOES DEVELOP COULD PRODUCE HEAVY RAIN. DISTURBANCE ON SATURDAY WILL LEAD TO AN UPTURN IN ACTIVITY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-231730- NORTHERN GREENLEE COUNTY- 1024 AM MST THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXTREMELY MOIST ATMOSPHERE IS CURRENTLY IN PLACE OVER ALL OF SOUTHEAST ARIZONA. EXPECT SLOW MOVING HEAVY RAINFALL PRODUCING THUNDERSTORMS TO DEVELOP OVER MUCH OF THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT LESS THUNDERSTORM COVERAGE FRIDAY...BUT ANY STORM THAT DOES DEVELOP COULD PRODUCE HEAVY RAIN. DISTURBANCE ON SATURDAY WILL LEAD TO AN UPTURN IN ACTIVITY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:24 PM MST | Areal Flood Advisory | TWC | Pinal | 2 hr |
| Jul 21, 6:58 PM MST | Areal Flood Advisory | TWC | Pima | 78 min |
| Jul 21, 7:44 PM MST | Flash Flood Warning | TWC | Graham, Greenlee | 2 hr |
| Jul 21, 9:38 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 117 min |
| Jul 22, 9:54 AM MST | Flash Flood Watch | TWC | 9 hr | |
| Jul 22, 1:47 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 118 min |
| Jul 22, 1:58 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 116 min |
| Jul 22, 3:52 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 22, 4:17 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.